Torsade de Pointes during placement of an implantable cardioverter-defibrillator in a child with long QT syndrome


Gökay B. V., KARAASLAN P., ERDOĞAN C., Özyüksel K., Özyüksel A.

Turkish Journal of Thoracic and Cardiovascular Surgery, vol.24, no.2, pp.356-359, 2016 (SCI-Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 24 Issue: 2
  • Publication Date: 2016
  • Doi Number: 10.5606/tgkdc.dergisi.2016.11996
  • Journal Name: Turkish Journal of Thoracic and Cardiovascular Surgery
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus, TR DİZİN (ULAKBİM)
  • Page Numbers: pp.356-359
  • Keywords: Aortic regurgitation, aortic root dilatation, aortic valve, tetralogy of Fallot
  • Istanbul Medipol University Affiliated: Yes

Abstract

Long QT syndrome is characterized by a prolongation of the QT interval resulting in a tendency to ventricular tachyarrhythmias, particularly Torsade de Pointes. Inhalational anesthetics are often accused of prolonged QT interval. Herein, we report a pediatric case of long QT syndrome with a persistent Torsade de Pointes episode under general anesthesia with sevoflurane during surgical implantable cardioverter-defibrillator placement. Recurrent Torsade de Pointes requiring electrical cardioversion were considered to be unrelated to the surgical management. These episodes were considered to be related to sevoflurane inhalation. After terminating sevoflurane, arrhythmias disappeared. As malignant arrhythmias may have detrimental results for patients, we conclude that inhalation anesthetics should be avoided in patients with long QT syndrome.